Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 263, NWS Jacksonville, FL

December 30, 20075 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 30, 2007, 4:08 PM EST for 5 counties in Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2007, 4:08 PM EST (21:08 UTC)
Expired
Dec 30, 2007, 5:15 PM EST
In force
67 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 2:00 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Dec 30, 2:00 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EST SUN DEC 30 2007

...COLD ARCTIC BLAST EXPECTED MID WEEK...

.SHORT TERM...SCATTERED SHRA ARE PUSHING NWD OVER THE FCST AREA.
THE COLD FRONT IS SLOWLY ADVANCING EWD. A BAND OF SHOWERS AHEAD OF
THE FRONT HAS REACHED OUR NWRN BORDER AT JEFF DAVIS CO. STRONGEST
STORMS SO FAR HAVE PASSED BY TO OUR WEST AND NORTH. THERE
CONTINUES TO BE DEVELOPMENT WEST OF THE AREA AND THESE STORMS WILL
AFFECT MUCH OF THE NW PORTION OF THE CWA THRU THE AFTN FUELED BY A
40+ KT LOW LEVEL JET AND STRONG UPPER DIVERGENCE. A LOW CENTER
ALONG THE FRONT IS EXPECTED TO EXIT THE MID ATLANTIC COAST TONIGHT
WITH CONVECTION ALONG AND AHEAD OF THE TRAILING COLD FRONT
WEAKENING DURING THE EVENING. HAVE LOWERED POPS THIS EVNG TO
40-50% FOR MOST AREAS...THEN RAIN ENDING FROM THE NORTH AFTER
MIDNIGHT.

MONDAY...THE FRONT WILL HALT JUST SOUTH OF THE AREA KEEPING LOW
CLOUDS OVER MUCH OF NE FL...BUT A WEAK HIGH PASSING OVER GA WILL
BRING MORE SUNSHINE THERE. TEMPS NEAR 70 WILL REMAIN ONLY OVER THE
FAR SRN TIER AND MID 60S FOR MOST OTHER PLACES. COOLER AND DRIER
AIR NORTH OF THE FRONT WILL ALLOW TEMPS TO DIP INTO 30S INLAND SE
GA BUT PARTLY CLOUDY SKIES SOUTH OF I-10 AND NEAR COAST WILL HOLD
TEMPS IN MID 40S TO LOW 50S.

TUESDAY...DRY COLD FRONT PUSHES THRU AS A STRONG UPPER TROUGH
AMPLIFIES OVER THE ERN CONUS AND USHERING IN SOME SERIOUS COLD AIR
ADVECTION. PRESSURE GRADIENT WILL TIGHTEN BTWN A 1045 MB HIGH OVER
TX AND 1002 MB LOW OVER THE NE. WIND ADV WILL BE LIKELY AS 45 KT
850 JET MIXES DOWN TO SFC TUE AFTN. TUESDAY NIGHT WILL FEEL VERY
RAW WITH WIND CHILLS IN THE TEENS INLAND AND MID 20S COAST...AND A
WIND CHILL ADV IS ANTICIPATED. ACTUAL TEMPS WILL BE BELOW
FREEZING MOST OF SE GA AND WEST OF ST. JOHNS RIVER IN NE FL.

WEDNESDAY...A COLD BLUSTERY DAY IS ON TAP WITH TEMPS ONLY NEAR 50.
WIND OR LAKE WIND ADV SHOULD CONTINUE. THEN LATE IN THE DAY THE
PRESSURE GRADIENT WILL RELAX OVER THE NRN ZONES AS HIGH PRES
DRIFTS ACRS THE PLAINS TO THE MIDWEST.

.LONG TERM...THURSDAY THROUGH SUNDAY...COLDEST NIGHT OF THE SEASON
WILL BE WED NIGHT AND EARLY THURS MORNING WITH A HARD FREEZE
EXPECTED FOR THE ENTIRE AREA EXCEPT THE IMMEDIATE COAST OR ALONG
THE ST. JOHNS RIVER WHERE FRZ WRNG SHOULD SUFFICE. WINDS WILL
CONTINUE NEAR 10 MPH WHICH WILL AGAIN PLUNGE WIND CHILLS INTO THE
TEENS. TEMPS BELOW FREEZING ARE EXPECTED OVER SUWANNEE VALLEY
AGAIN THURS NIGHT AND THEREAFTER CONDS IMPROVE AS HIGH PRESSURE
MOVES INTO THE ATLANTIC WITH ELY FLOW BRINGING MORE MODERATE
TEMPS NEXT WEEKEND.

&&

.AVIATION...TEMPO IFR IN CONVECTION EXPECTED THROUGH THIS EVENING.
WIND GUSTS TO AROUND 15-20 KTS HAVE ONLY MIXED DOWN NEAR THE COAST
THIS AFTN AND ACROSS OUR SOUTH FL ZONES WHERE SKIES ARE LESS OVC.
EXPECT VCSH THROUGH THE REMAINDER OF THE AFTN AND EARLY EVEN AS A
LINE OF SHRA EXTENDS FROM SSI-JUST NW OF GNV SHOULD SLOWLY PUSH EAST
AS STRONGER LINE OF RA WITH EMBEDDED TS DRAWS NEAR TAF SITES AFTER
00Z. CONTINUED WITH WIND SHEAR IN THE FORECAST AFTER 23Z AND
PREVAILING IFR THROUGH DAYBREAK. LOW CIGS AROUND MVFR ARE EXPECTED
ACROSS FL MON...AND SKIES SHOULD BECOME PARTLY CLOUDY AT SSI AROUND
MID-MORNING.

&&

.MARINE...HAVE CONTINUED WITH SCEC CONDITIONS OVER OUR OFFSHORE
WATERS THIS EVENING WITH BUOY 41012 CONTINUING TO REPORT SLY WINDS
15-20 KTS THIS AFTN. AS FLOW VEERS MORE SW TONIGHT WINDS SHOULD
DECREASE TO BELOW HEADLINES FOR MON. MON NIGHT INTO TUE STRONG CAA
AND A TIGHT PRESSURE GRADIENT WILL ESTABLISH OVER THE AREA WITH GALE
CONDITIONS LIKELY ACROSS ALL LEGS TUES THROUGH EARLY WED. WINDS WILL
DECREASE THURS...BUT SEAS WILL BE SLOWER TO SUBSIDE AS FLOW VEERS
ELY THROUGH FRI.

&&

.FIRE WEATHER...HAVE ISSUED A FIRE WX WATCH FOR TUES FOR ALL ZONES
DUE TO STRONG CAA MIXING DOWN 850 MB WINDS OF 25-35 KTS AND VERY DRY
AIR. HAVE HEADLINED BOTH MIN RHS 25-30% AND GUSTY WINDS 30 MPH.
VERY DRY CONDITIONS WILL CONTINUE INTO WED AND THU WITH RED FLAG
WARNINGS LIKELY NEEDED EACH DAY INLAND. MOISTURE GRADUALLY INCREASES FROM
THE EAST THURS...SO THE COAST MAY HAVE SOME RED FLAG RELIEF.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  46  67  38  59 /  50   0   0   0
SSI  53  64  46  62 /  40  10   0   0
JAX  54  67  46  63 /  40  10   0   0
SGJ  57  69  51  65 /  40  10   0   0
GNV  55  72  47  62 /  30  10   0   0
OCF  58  73  49  66 /  30  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...NONE.
&&

TRABERT/ENYEDI/WALKER
Hazardous weather outlook, Dec 30, 10:13 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1013 AM EST SUN DEC 30 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-311100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1013 AM EST SUN DEC 30 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...A FEW STRONG THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON
AND EVENING...

A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL PRECEDE THE FRONT. A COUPLE OF STORMS
MAY BECOME STRONG AND PRODUCE STRONG WINDS AND HAIL. NO WIDESPREAD
SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD ARCTIC AIRMASS IS FORECAST TO PLUNGE INTO THE AREA
TUESDAY NIGHT AND CONTINUE THROUGH THURSDAY. A WIDESPREAD
FREEZE IS FORECAST FOR TUESDAY NIGHT AND A HARD FREEZE
AWAY FROM THE IMMEDIATE COAST WEDNESDAY NIGHT. NORTHWEST
WINDS OF 10 TO 15 MPH WEDNESDAY MORNING WILL PRODUCE WIND
CHILLS AS LOW AS THE UPPER TEENS AND WIND CHILL ADVISORIES
MAY NEED TO BE ISSUED.

INTERESTS WHO ARE SENSITIVE TO THIS UPCOMING COLD WEATHER
SHOULD CLOSELY MONITOR THE UPDATED FORECASTS AND MAKE THE
NECESSARY PREPARATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/ABE

In the hours before

Special weather statement, Dec 30, 2:32 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EST SUN DEC 30 2007

GAZ132-133-302030-
COFFEE-JEFF DAVIS-
232 PM EST SUN DEC 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 330 PM EST...

AT 232 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF AMBROSE...MOVING
NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND AMBROSE...RED BLUFF...PRIDGEN...BROXTON...SNIPESVILLE...DENTON
AND HAZLEHURST THROUGH 330 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Special weather statement, Dec 30, 3:15 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EST SUN DEC 30 2007

GAZ132-302100-
COFFEE-
315 PM EST SUN DEC 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EST...

AT 315 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO CENTERED 28 MILES
SOUTHWEST OF AMBROSE...OR 9 MILES SOUTHEAST OF TIFTON...MOVING
NORTHEAST AT 35 MPH. IF THIS THUNDERSTORM MAINTAIN SEVERE LIMITS...A
SEVERE THUNDERSTORM WARNING OR TORNADO WARNING WILL BE ISSUED FOR
COFFEE COUNTY.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Dec 30, 3:28 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EST SUN DEC 30 2007

GAZ133-135-302115-
APPLING-JEFF DAVIS-
328 PM EST SUN DEC 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 415 PM EST...

AT 328 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF HAZLEHURST...MOVING
NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND GRAHAM AND PLANT HATCH THROUGH 415 PM EST. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Dec 30, 3:35 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EST SUN DEC 30 2007

GAZ149-302115-
ATKINSON-
335 PM EST SUN DEC 30 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ATKINSON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 415 PM EST...

AT 335 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BERRIEN COUNTY...OR 12 MILES NORTH
OF NASHVILLE...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT MAINLY RURAL AREAS NORTH OF WILLACOOCHEE THROUGH
415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:56 AM ESTDense Fog AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more6 hr
Dec 30, 3:25 PM ESTSevere Thunderstorm WarningJAXCoffee50 min
Dec 30, 3:40 PM ESTSevere Thunderstorm WarningJAXAtkinson25 min
Dec 30, 4:37 PM ESTSevere Thunderstorm WarningJAXAtkinson, Coffee53 min
Dec 30, 5:42 PM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Ware35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.